Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Having pimple like infection on thumb. skin aound the pimple feels burning and itching. Suggest the medication?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
Good Morning, i have a employee here based in Egypt whom has had for the last 3 months and ongoing problem. He has had a pimple like infection come up on his right thumb, he has complained that it is itchy and the skin around the pimple like head feels like it is burning, he has been getting these for the last 3 months. The infection also is throbbing and continues down his right arm. The last one he had was on his face
The Drs here have placed him on some very strong medication called
( Augmentin 1g
Amoxycillin + Clavulanate potassium Tablets) they are a trade XXXXXXX of the GlaxoSmithKline group of companies
He has stopped taken these 2 months ago when the one on his face dissapeared, thanks
Posted Fri, 20 Sep 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 49 minutes later
Brief Answer:
culture and sensitivity to be done

Detailed Answer:
Thanks for the query and photographs.

He has developed furuncles.
These are deep bacterial infections.

Treatment is with antibiotics and he was given a correct antibiotic.

However in recurrent cases the choice of antibiotics should be based on culture and sensitivity tests.

This test will tell what exactly the causative agent is and to which antibiotic it is sensitive.

Ask him to get this test done.

For now he can again take Augmentin and apply ointment mupirocine on the lesion.
This will give him relief.

Let me know if you have any other doubt.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor